Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 13, NWS Omaha, NE

April 9, 2013Pawnee County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Apr 9, 2013, 6:22 PM CDT for Pawnee County, Nebraska. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2013, 6:22 PM CDT (23:22 UTC)
Expired
Apr 9, 2013, 6:45 PM CDT
In force
23 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Pawnee County, NE

The radar

The Topeka radar (KTWX), 123 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 6:30 PM CDTHAIL 1.56 S Pawnee City, NEDID DAMAGE TO HOUSE SIDING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 5:45 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2013-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2013-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 456 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
321 J/kg
Mixed-layer CIN
-295 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
456 m²/s²
0-3 km storm-relative helicity
453 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WUUS53 KOAX 092322
SVROAX
NEC133-092345-
/O.NEW.KOAX.SV.W.0013.130409T2322Z-130409T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
622 PM CDT TUE APR 9 2013

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PAWNEE COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 645 PM CDT

* AT 619 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AXTELL...OR 
  24 MILES EAST OF MARYSVILLE...MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  PAWNEE CITY...TABLE ROCK...DU BOIS AND STEINAUER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
A BUILDING.

&&

LAT...LON 4000 9642 4026 9629 4026 9602 4000 9602
TIME...MOT...LOC 2322Z 207DEG 41KT 3996 9622 

HAIL...1.00IN
WIND...<50MPH

$$

DEWALD
1 follow-up statement
698 
WWUS53 KOAX 092333
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
633 PM CDT TUE APR 9 2013

NEC133-092345-
/O.CON.KOAX.SV.W.0013.000000T0000Z-130409T2345Z/
PAWNEE NE-
633 PM CDT TUE APR 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT 
FOR PAWNEE COUNTY...

AT 628 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PAWNEE CITY...
OR 27 MILES WEST OF FALLS CITY...MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
PAWNEE CITY...TABLE ROCK...DU BOIS AND STEINAUER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
A BUILDING.

&&

LAT...LON 4000 9642 4026 9629 4026 9602 4000 9602
TIME...MOT...LOC 2322Z 215DEG 39KT 4006 9612 

HAIL...1.00IN
WIND...<50MPH

$$

DEWALD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:41 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Apr 9, 3:41 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
341 PM CDT TUE APR 9 2013

.DISCUSSION...
STRONG UPPER LOW IS BRINGING A MIX OF WINTRY PRECIP TYPES...AS
WELL AS THUNDERSTORMS AND AN ABRUPT TEMPERATURE FALL. SUBJECTIVE
12Z UPPER AIR ANALYSIS INDICATES UPPER LOW CENTERED IN UT/NORTHERN
AZ...WITH 500MB HEIGHT FALLS UP TO 110M CENTERED IN NM. STRONG
UPPER-LEVEL JET AXIS WAS STILL BEHIND THE LOW...WITH 125KT WEST OF
THE ROCKIES...WITH ANOTHER JET STREAK ACROSS THE NORTHERN GREAT
LAKES UP TO 140KT. SHARP TEMPERATURE AND DEWPOINT GRADIENT WAS
NOTED AT 850MB FROM CENTRAL NEB THROUGH WESTERN IS INTO CO...WITH
A 22C TEMPERATURE DIFFERENCE BETWEEN KOMA AND KLBF. SURFACE FRONT
AT 20Z EXTENDED FROM EAST CENTRAL IA THROUGH NORTHWEST MO TO
SOUTHEAST KS AND TOWARD SOUTHWEST OK...WITH 20-30F TEMPERATURE
DIFFERENCES ACROSS THE FRONT. THUNDERSTORMS WERE ONGOING FROM
SOUTH CENTRAL TO NORTHEAST NEBRASKA...OVER AREAS WHERE
TEMPERATURES WERE WELL BELOW FREEZING.

MAIN FORECAST CONCERNS ARE IN EVOLUTION OF THUNDERSTORMS THIS
AFTERNOON/EVENING...LINGERING FREEZING RAIN AND SLEET IN
NORTHWESTERN CWA TONIGHT...AND CHANGE TO SNOW TOMORROW FROM MIDDAY
IN THE NORTHWEST TO EVENING IN THE SOUTHEAST.  ALL IN ALL...MAKES
FOR A VERY CHALLENGING AND COMPLEX FORECAST THROUGH THE NEXT 48 HR.
MID-LEVEL WARM NOSE IS PROGGED TO REMAIN OVER THE CWA AS UPPER LOW
DIGS AND PIVOTS NORTHWARD...ALLOWING PRECIP TO REMAIN AS FZRA OR IP
FOR AN EXTENDED PERIOD OF TIME WHERE SURFACE TEMPERATURES HAVE
FALLEN BELOW FREEZING.  THAT SAID...WITH SYSTEM PIVOTING
TONIGHT...MUCH OF EAST CENTRAL TO SOUTHEAST NEB AND WESTERN IA IS
PROGGED TO HOLD ONTO TEMPS ABOVE FREEZING...THUS KEEPING RAIN UNTIL
WEDNESDAY EVENING.  THUNDERSTORMS THIS AFTERNOON ARE STRONG ENOUGH
TO PRODUCE HAIL...AND EXPECT POTENTIAL FOR HAIL TO CONTINUE THROUGH
THE EVENING AS STORMS CONTINUE TO MOVE ACROSS THE AREA.  ALSO THINK
STORMS MAY EXPAND IN COVERAGE THIS EVENING...AS 4KM WRF/NAM WOULD
SUPPORT INCREASED ACTIVITY THROUGH THE EVENING...AND ONGOING STORMS
ARE TAPPING SOME ELEVATED INSTABILITY.

THE SYSTEM IS PROGGED TO FINALLY START TO PULL AWAY TO THE EAST ON
WEDNESDAY EVENING...WHICH WILL ALLOW COLD TEMPERATURES TO INFILTRATE
THE REST OF THE CWA AND CHANGE BOTH RAIN AND FZRA/IP TO SNOW.  THE
CHANGEOVER SHOULD BEGIN BY AROUND MIDDAY ON WEDNESDAY IN THE
NORTHWEST...WHERE SEVERAL INCHES OF SNOW MAY FALL.  CURRENT GRIDS
WOULD PUT A FEW INCHES OF SNOW ACCUMULATION ON TOP OF AREAS WHERE WE
ARE EXPECTING FZRA/IP FROM AROUND 18Z WEDNESDAY THROUGH AROUND 06Z
THURSDAY.  FOR NOW...WILL EXTEND HEADLINES THROUGH THE REST OF
WEDNESDAY...AND ALLOW LATER SHIFTS TO ASSESS END TIME AGAIN.

WELL BELOW NORMAL TEMPERATURES WILL LINGER THROUGH FRIDAY IN WAKE OF
THE SYSTEM...AS 850MB TEMPS DROP TO -8 TO -10C.  MODERATING TREND
THEN BEGIN IN EARNEST THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK
AS WESTERN TROUGH BEGINS DIGGING AGAIN.  MODELS HINT AT POTENTIAL
FOR ONE OR MORE WEATHER SYSTEMS FROM LATE WEEKEND INTO EARLY NEXT
WEEK.  WITH FOCUS ON NEARER TERM FORECAST...HAVE GONE WITH MODEL
BLENDS FOR NOW...WITH A FEW INTERMITTENT PERIODS OF SLIGHT CHANCE TO
CHANCE POPS FOR RAIN.

MAYES

&&

.AVIATION...
18Z TAFS FOR KOMA...KLNK...KOFK.

STRONG COLD FRONT CONTINUES TO PUSH SOUTH AND WINDS ARE FROM THE
NORTH AT ALL THREE TAF SITES. EXPECT IFR CONDITIONS TO PREVAIL
THROUGH THE PERIOD. MAIN CONCERN AT KOFK IS FREEZING RAIN AND OR
SLEET THERE. GENERALLY EXPECT LIQUID PCPN AT KOMA AND KLNK...BUT
SOME TSTMS POSSIBLE.

MILLER

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR NEZ018-031-
     032-042.

     WINTER STORM WARNING UNTIL 7 PM CDT WEDNESDAY FOR NEZ011-012-016-
     017-030.

IA...NONE.
&&
Hazardous weather outlook, Apr 9, 4:50 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
450 PM CDT TUE APR 9 2013

IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-051>053-066>068-
089>093-101200-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-BURT-DODGE-WASHINGTON-SAUNDERS-DOUGLAS-SARPY-LANCASTER-CASS-
OTOE-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
450 PM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER PARTS OF SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA THIS EVENING. SOME OF THESE STORMS
COULD CONTAIN LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

A MIX OF RAIN AND SNOW IS EXPECTED WEDNESDAY NIGHT. SOME SNOW
ACCUMULATION IS EXPECTED IN PARTS OF EASTERN NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR WEDNESDAY.

NEZ011-012-016>018-030>032-042-101200-
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
450 PM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE EARLY THIS EVENING. A
FEW STORMS COULD PRODUCE HAIL.

A MIX OF FREEZING RAIN...SLEET AND SNOW SHOULD OCCUR THROUGH
WEDNESDAY. A WINTER STORM WARNING HAS BEEN POSTED FOR NORTHEAST
NEBRASKA THROUGH WEDNESDAY AFTERNOON.

ICE ACCUMULATIONS FROM ONE TENTH TO FOUR TENTHS OF AN INCH ARE
POSSIBLE THROUGH WEDNESDAY. IN ADDITION...SNOW AND SLEET
ACCUMULATIONS OF 2 TO 6 INCHES ARE ALSO POSSIBLE. THE COMBINATION
OF FREEZING PRECIPITATION AND GUSTY NORTH WINDS TO 30 MPH OR MORE
WILL CREATE DANGEROUS DRIVING CONDITIONS ALONG WITH POWER
OUTAGES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

SNOW IS LIKELY TO CONTINUE WEDNESDAY NIGHT INTO THURSDAY.
ADDITIONAL ACCUMULATIONS ARE LIKELY WITH CONTINUED GUSTY NORTH
WINDS WHICH COULD CREATE SOME AREAS OF BLOWING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED HOWEVER ANY ICE AND
SNOWFALL ACCUMULATION REPORTS WILL BE APPRECIATED.

NEZ015-033-043-050-065-078-088-101200-
THURSTON-CUMING-COLFAX-BUTLER-SEWARD-SALINE-JEFFERSON-
450 PM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER PARTS OF SOUTHEAST
NEBRASKA THIS EVENING. SOME OF THESE STORMS COULD CONTAIN LARGE
HAIL.

AS COLDER AIR MOVES INTO THE AREA WEST OF BEATRICE...LINCOLN...
FREMONT AND TEKAMAH TONIGHT A MIX OF RAIN...FREEZING RAIN AND
SLEET IS EXPECTED TO DEVELOP AND CONTINUE INTO WEDNESDAY. A WINTER
WEATHER ADVISORY HAS BEEN POSTED FOR TONIGHT AND WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

A MIX OF PRECIPITATION IS EXPECTED TO CHANGE TO ALL SNOW
WEDNESDAY NIGHT AND CONTINUE INTO THURSDAY MORNING. SOME SNOW AND
ICE ACCUMULATIONS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR WEDNESDAY...BUT
ICE AND SNOW REPORTS ARE APPRECIATED.

FOBERT

In the hours before

Local storm report, Apr 9, 5:19 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
519 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             CARROLL                 42.28N 97.19W
04/09/2013  E1.00 INCH       WAYNE              NE   TRAINED SPOTTER

&&

VDEWALD
Special weather statement, Apr 9, 5:22 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
522 PM CDT TUE APR 9 2013

NEZ050-065-092245-
BUTLER NE-SEWARD NE-
522 PM CDT TUE APR 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR BUTLER AND NORTHWESTERN SEWARD
COUNTIES UNTIL 545 PM CDT...

AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GRESHAM...OR 16 MILES NORTHEAST OF YORK...
MOVING NORTH AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM. IN
ADDITION...HEAVY RAIN WILL BE FALLING ON SUB-FREEZING SURFACES
RESULTING IN A RAPID ACCUMULATION OF ICE ON ROADS...VEHICLES... AND
POWER LINES.

LOCATIONS IMPACTED INCLUDE...
DAVID CITY...BELLWOOD...RISING CITY...ULYSSES...OCTAVIA...GARRISON
AND SURPRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4138 9736 4137 9693 4089 9725 4092 9737
      4131 9737
TIME...MOT...LOC 2219Z 201DEG 44KT 4100 9733

DEWALD
Local storm report, Apr 9, 5:51 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
551 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             DAVID CITY              41.25N 97.13W
04/09/2013  M1.00 INCH       BUTLER             NE   LAW ENFORCEMENT

            MOSTLY NICKEL SIZE WITH A FEW QUARTERS.

&&

VDEWALD
Special weather statement, Apr 9, 5:52 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
552 PM CDT TUE APR 9 2013

NEZ015>018-030>033-042-043-092315-
BOONE NE-STANTON NE-ANTELOPE NE-COLFAX NE-THURSTON NE-PIERCE NE-
MADISON NE-CUMING NE-PLATTE NE-WAYNE NE-
552 PM CDT TUE APR 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR BOONE...STANTON...SOUTHEASTERN
ANTELOPE...NORTHWESTERN COLFAX...WESTERN THURSTON...PIERCE...
MADISON...NORTHWESTERN CUMING...PLATTE AND WAYNE COUNTIES UNTIL 615
PM CDT...

AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OAKDALE
TO CRESTON...OR ALONG A LINE EXTENDING FROM 46 MILES SOUTHEAST OF
ONEILL TO 19 MILES SOUTH OF NORFOLK...AND MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THESE STORMS. IN
ADDITION... HEAVY RAIN WILL BE FALLING ON SUB-FREEZING SURFACES
RESULTING IN A RAPID ACCUMULATION OF ICE ON ROADS...VEHICLES... AND
POWER LINES.

LOCATIONS IMPACTED INCLUDE...
NORFOLK...COLUMBUS...WAYNE...MADISON...ALBION...PIERCE...NELIGH...
STANTON...PLAINVIEW...WISNER...BATTLE CREEK...NEWMAN GROVE...ST.
EDWARD...OSMOND...CLARKSON...WINSIDE...LEIGH...CEDAR RAPIDS...PILGER
AND PETERSBURG.

LAT...LON 4244 9793 4244 9787 4220 9665 4138 9731
      4144 9770 4152 9770 4153 9774 4151 9804
      4150 9804 4149 9810 4151 9824
TIME...MOT...LOC 2247Z 218DEG 33KT 4209 9789 4175 9739

DEWALD
Special weather statement, Apr 9, 6:03 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
603 PM CDT TUE APR 9 2013

NEZ066-092330-
LANCASTER NE-
603 PM CDT TUE APR 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LANCASTER COUNTY UNTIL
630 PM CDT...

AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CRETE...OR 13 MILES SOUTHWEST OF
LINCOLN...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LINCOLN...WAVERLY...DENTON...DAVEY AND SPRAGUE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR CENTRAL NEBRASKA.

LAT...LON 4062 9692 4073 9691 4105 9670 4105 9667
      4090 9647 4055 9678
TIME...MOT...LOC 2300Z 210DEG 45KT 4066 9684

DEWALD
Special weather statement, Apr 9, 6:14 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
614 PM CDT TUE APR 9 2013

NEZ050-051-065-066-092345-
BUTLER NE-SEWARD NE-SAUNDERS NE-LANCASTER NE-
614 PM CDT TUE APR 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUTLER...
NORTHEASTERN SEWARD...SOUTHWESTERN SAUNDERS AND NORTHWESTERN
LANCASTER COUNTIES UNTIL 645 PM CDT...

AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GARLAND...OR 19 MILES NORTHWEST OF
LINCOLN...MOVING NORTH AT 60 MPH.

HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SEWARD...BRAINARD...DWIGHT...GARLAND...BEE...OCTAVIA AND BRUNO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DUE TO SUBFREEZING TEMPERATURES...ROADWAYS WILL BECOME EXTREMELY
SLICK DUE TO A COMBINATION OF FREEZING RAIN...SLEET AND SMALL HAIL.

LAT...LON 4140 9708 4123 9680 4086 9692 4088 9715
TIME...MOT...LOC 2310Z 188DEG 53KT 4095 9703

DEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 9:57 PM CDTSpecial Weather StatementOAXMadison48 min
Apr 8, 10:50 PM CDTSpecial Weather StatementOAXDouglas, Washington25 min
Apr 8, 10:52 PM CDTSpecial Weather StatementOAXCuming38 min
Apr 8, 10:56 PM CDTSpecial Weather StatementOAXPlatte49 min
Apr 8, 11:05 PM CDTSpecial Weather StatementOAXBoone40 min
Apr 8, 11:21 PM CDTSpecial Weather StatementOAXWashington39 min
Apr 8, 11:33 PM CDTSpecial Weather StatementOAXColfax42 min
Apr 8, 11:58 PM CDTSpecial Weather StatementOAXBurt32 min
Apr 9, 2:09 AM CDTSpecial Weather StatementOAXPlatte36 min
Apr 9, 3:11 AM CDTSpecial Weather StatementOAXColfax, Platte34 min
Apr 9, 3:45 AM CDTSevere Thunderstorm WarningOAXColfax, Dodge30 min
Apr 9, 3:54 AM CDTSpecial Weather StatementOAXPlatte36 min
Apr 9, 4:02 AM CDTWinter Storm WarningOAXAntelope, Boone, Cedar, Knox, Madison, Pierce and 3 more48 hr
Apr 9, 4:02 AM CDTWinter Weather AdvisoryOAXBoone, Cedar, Madison, Pierce, Platte, Stanton and 1 more12 hr
Apr 9, 4:12 AM CDTSevere Thunderstorm WarningOAXButler, Colfax, Dodge, Platte, Saunders33 min
Apr 9, 4:32 AM CDTSevere Thunderstorm WarningOAXButler, Colfax, Dodge, Saunders43 min
Apr 9, 5:13 AM CDTSevere Thunderstorm WarningOAXBurt, Dodge, Washington32 min
Apr 9, 1:15 PM CDTSpecial Weather StatementOAXAntelope, Boone45 min
Apr 9, 1:59 PM CDTSpecial Weather StatementOAXAntelope, Boone, Madison31 min
Apr 9, 2:23 PM CDTSevere Thunderstorm WarningOAXPlatte37 min
Apr 9, 2:46 PM CDTSevere Thunderstorm WarningOAXMadison29 min
Apr 9, 3:07 PM CDTSpecial Weather StatementOAXWayne38 min
Apr 9, 3:29 PM CDTSevere Thunderstorm WarningOAXWayne31 min
Apr 9, 4:01 PM CDTSpecial Weather StatementOAXCedar, Knox, Pierce, Wayne29 min
Apr 9, 4:01 PM CDTWinter Weather AdvisoryOAXBoone, Burt, Butler, Colfax, Cuming, Jefferson and 6 more36 hr
Apr 9, 4:08 PM CDTSpecial Weather StatementOAXThurston22 min
Apr 9, 4:23 PM CDTSpecial Weather StatementOAXCedar, Pierce, Wayne22 min
Apr 9, 4:43 PM CDTSevere Thunderstorm WarningOAXCedar, Wayne32 min
Apr 9, 5:04 PM CDTSpecial Weather StatementOAXBoone, Madison, Platte26 min
Apr 9, 5:22 PM CDTSpecial Weather StatementOAXButler23 min
Apr 9, 5:28 PM CDTSevere Thunderstorm WarningOAXButler, Seward32 min
Apr 9, 5:52 PM CDTSpecial Weather StatementOAXBoone, Madison, Pierce, Platte, Stanton, Wayne23 min
Apr 9, 5:56 PM CDTSevere Thunderstorm WarningOAXButler, Colfax, Dodge, Platte, Saunders34 min
Apr 9, 6:03 PM CDTSpecial Weather StatementOAXLancaster27 min
Apr 9, 6:14 PM CDTSpecial Weather StatementOAXButler31 min
Apr 9, 6:17 PM CDTSevere Thunderstorm WarningOAXLancaster28 min
Apr 9, 6:19 PM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders, Seward26 min
Apr 9, 6:27 PM CDTSpecial Weather StatementOAXDodge33 min
Apr 9, 6:32 PM CDTSpecial Weather StatementOAXBurt, Dodge28 min
Apr 9, 6:40 PM CDTSevere Thunderstorm WarningOAXSaunders35 min
Apr 9, 6:41 PM CDTSpecial Weather StatementOAXDodge34 min
Apr 9, 6:45 PM CDTSevere Thunderstorm WarningOAXNemaha, Pawnee, Richardson30 min
Apr 9, 6:50 PM CDTSevere Thunderstorm WarningOAXBurt, Dodge25 min
Apr 9, 6:55 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Dodge35 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.